Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 59, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 9, 2011, 8:51 PM CDT for Ellsworth County, Saline County, Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2011, 8:51 PM CDT (01:51 UTC)
- Expired
- Apr 9, 2011, 9:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Ellsworth County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 122 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1041 J/kg
- Mixed-layer CIN
- -351 J/kg
- Mixed-layer LCL
- 2047 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
734
WUUS53 KICT 100151
SVRICT
KSC053-169-100245-
/O.NEW.KICT.SV.W.0059.110410T0151Z-110410T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
851 PM CDT SAT APR 9 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
SOUTHWESTERN SALINE COUNTY IN CENTRAL KANSAS...
* UNTIL 945 PM CDT
* AT 846 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CHASE...OR 21 MILES EAST OF GREAT BEND...AND MOVING
NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
SALINA...GENESEO...KANOPOLIS STATE PARK...BROOKVILLE...KANOPOLIS
AND SALINA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3884 9756 3861 9793 3852 9793 3852 9838
3883 9805
TIME...MOT...LOC 0151Z 230DEG 50KT 3840 9835
WIND...HAIL 60MPH 1.75IN
$$
KETCHAM3 follow-up statements
790
WWUS53 KICT 100218
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
918 PM CDT SAT APR 9 2011
KSC053-169-100245-
/O.CON.KICT.SV.W.0059.000000T0000Z-110410T0245Z/
SALINE KS-ELLSWORTH KS-
918 PM CDT SAT APR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
ELLSWORTH AND WEST CENTRAL SALINE COUNTIES UNTIL 945 PM CDT...
AT 915 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES SOUTH OF KANOPOLIS STATE PARK...OR 16 MILES
SOUTHEAST OF ELLSWORTH...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
SALINA...KANOPOLIS STATE PARK...BROOKVILLE AND SALINA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3852 9823 3883 9798 3884 9756 3861 9793
3852 9793
TIME...MOT...LOC 0218Z 230DEG 50KT 3859 9800
WIND...HAIL <50MPH 1.00IN
$$
KETCHAM472 WWUS53 KICT 100234 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 934 PM CDT SAT APR 9 2011 KSC053-100245- /O.CAN.KICT.SV.W.0059.000000T0000Z-110410T0245Z/ ELLSWORTH KS- 934 PM CDT SAT APR 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ELLSWORTH COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3883 9792 3884 9756 3861 9792 TIME...MOT...LOC 0235Z 229DEG 46KT 3871 9783 $$ KSC169-100245- /O.CON.KICT.SV.W.0059.000000T0000Z-110410T0245Z/ SALINE KS- 934 PM CDT SAT APR 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL SALINE COUNTY UNTIL 945 PM CDT... AT 932 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTH OF BROOKVILLE...OR 16 MILES SOUTHWEST OF SALINA...MOVING NORTHEAST AT 55 MPH. LOCATIONS IMPACTED INCLUDE... SALINA...BROOKVILLE AND SALINA AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3883 9792 3884 9756 3861 9792 TIME...MOT...LOC 0235Z 229DEG 46KT 3871 9783 WIND...HAIL <50MPH 1.00IN $$ KETCHAM
155 WWUS53 KICT 100243 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 943 PM CDT SAT APR 9 2011 KSC169-100253- /O.EXP.KICT.SV.W.0059.000000T0000Z-110410T0245Z/ SALINE KS- 943 PM CDT SAT APR 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SALINE COUNTY WILL EXPIRE AT 945 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3883 9792 3884 9756 3861 9792 TIME...MOT...LOC 0243Z 229DEG 46KT 3877 9773 $$ KETCHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 7:03 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 9, 7:03 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 703 PM CDT SAT APR 9 2011 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AVIATION HAZARDS: ISOLATED SEVERE STORM POTENTIAL EAST OF DRYLINE TONIGHT FOLLOWED BY VERY STRONG SOUTHWEST WINDS DEVELOPING ACROSS THE AREA ON SUNDAY. AN ISOLATED STORM DEVELOPING ALONG A DRYLINE NEAR GREENSBURG KANSAS THIS EVENING MAY IMPACT THE KHUT-KSLN AREAS BETWEEN 01-02Z IF IT MANAGES TO PERSIST AS IT RACES TOWARD THE NORTHEAST AROUND 45 KNOTS. SURFACE LOW PRESSURE OVER NORTHWEST KANSAS IS EXPECTED TO MOVE RAPIDLY EAST-NORTHEAST INTO THE NORTHERN PLAINS AND GREAT LAKES AREA BY LATE SUNDAY WHILE DEEPENING. DEEP VERTICAL MIXING/STEEP LOW LEVEL LAPSE RATES BENEATH H7 WIND MAX IN EXCESS OF 70 KNOTS SUPPORTS STRONG SOUTHWEST WINDS DEVELOPING BY AROUND 17Z ACROSS THE AREA. WIND GUSTS MAY EXCEED 40 KNOTS AT TIMES ACROSS THE AREA BEFORE DIMINISHING BY EARLY EVENING. MCGUIRE && .PREV DISCUSSION... /ISSUED 326 PM CDT SAT APR 9 2011/ DISCUSSION... TONIGHT: DRYLINE EXTENDING FROM CENTRAL KS TO WESTERN OK WILL BE THE MAIN POSSIBLE FOCUS FOR CONVECTION THIS EVENING. SLIGHT BACKING TO WINDS ON NAM12 IN THE 00Z-03Z WINDOW COULD INCREASE CONVERGENCE. A 90 KT SOUTHWESTERLY 500 MB WIND MAX WILL BE NOSING NEWD OVER KS FROM NEW MEXICO. PRONOUNCED MID-UPPER LEVEL DIFFLUENCE IS INDICATED IN THE 500-300 LAYER WHICH MAY PROVIDE BACKGROUND SYNOPTIC SCALE ASCENT. MLCAPE OF 2500-3500 J/KG ALREADY DEVELOPING WITH PROGGED 45-55KT DEEP LAYER SHEAR VECTORS ORIENTED CLOSE TO PERPENDICULAR TO DRYLINE. MLCIN VALUES PROGGED ON NAM TO WEAKEN TO AROUT 15-40 J/KG JUST EAST OF DRYLINE TOWARD 00Z...WITH MLCIN THEN INCREASING SUBSTANTIALLY TOWARD 03Z-06Z. CONDITIONAL LOW THUNDERSTORM CHANCES STILL APPEAR WARRANTED ALONG/E OF DRYLINE GIVEN THE ABOVE FACTORS/PARAMETERS... ALONG WITH SUPPORT FROM SOME OF THE HRRR RUNS AND GFS WHICH CONTINUE TO HINT AT CONVECTIVE INITIATION. ANY STORM(S) THAT MANAGE TO DEVELOP SHOULD BE MORE ISOLATED IN COVERAGE AND SUPERCELLULAR. REGARDLESS OF WHETHER ANY STORMS DEVELOP OFF THE DRYLINE INTO THIS EVE...THERE WILL BE A BETTER CHANCE OF THUNDERSTORMS LATE TONIGHT AS MID-LEVEL COOLING/ FORCING SPREAD IN AHEAD OF THE ADVANCING UPPER TROF. ALTHOUGH THESE STORMS WOULD LIKELY BE MORE LINEAR OR IN CLUSTERS...STILL MAY HAVE A THREAT OF STRONG WIND GUSTS GIVEN STRONG WIND FIELDS ALOFT SPREADING IN. SOUTHERLY WINDS WILL REMAIN GUSTY AND THE WINDS/DEWPOINTS WILL KEEP LOWS MUCH WARMER THAN NORMAL. SUN: THERE ARE 2 MAJOR(!) FORECAST HIGHLIGHTS: 1) EXTREMELY DANGEROUS FIRE WEATHER FOR MOST AREAS WITH EXCEPTION BEING EXTREME SE KS. 2) STRONG SW WINDS THAT WILL APPROACH HIGH WIND WARNING CRITERIA IN MOST AREAS (ESPECIALLY SC KS). AN INTENSE...POSITIVELY TILTED MID-UPR TROF VENTURING E FROM THE CENTRAL ROCKIES TO THE NRN & WRN PLAINS WILL PROMOTE FURTHER INTENSIFICATION OF THE SFC CYCLONE RACING NE FROM NEBRASKA TO IA/MN BORDER. THIS'LL INDUCE SW WINDS TO GREATLY INCREASE TO ~30MPH BY ~12N. A WIND ADVISORY HAS BEEN ISSUED FOR ALL AREAS FROM 12-9PM (TO MATCH WITH THE RED FLAG WARNING NOW IN EFFECT FOR THIS PERIOD FOR ALL EXCEPT ALLEN...NEOSHO & LABETTE COUNTIES.) TWO IMPORTANT NOTES: 1) THE SYNOPTIC PATTERN IS QUITE SIMILAR TO THE HIGH WIND EVENT OF APR 11 2001. 2) THE GFDIS ARE THE HIGHEST I'VE EVER SEEN (ESPECIALLY FROM KINGMAN TO WICHITA...NEWTON & EL DORADO...TO COTTONWOOD FALLS WHERE VALUES OF 130-132 ARE LIKELY IN THE AFTERNOON.) WHILE THE WINDS ARE NOT EXPECTED TO BE AS STRONG AS THE EVENT OF APR 11, 2001...SUSTAINED SPEEDS OF ~40MPH ARE POSSIBLE IN THE AFTERNOON SO STAY TUNED. THE CHANCES FOR STRONG-SVR TSRA ARE DECREASING WITH BEST CHANCES OCCURRING IN SE KS WHERE E OF THE DRY LINE. ANY TSRA THAT DEVELOP SHOULD QUICKLY END EARLY SUN EVENING AS LOWER DECK DRY AIR PUNCHES NE INTO THE REGION. SUNDAY NIGHT: WINDS WILL GREATLY DIMINISH IN THE EVENING AS COLD FRONT APPROACHES THEN MOVES SE ACROSS KS LATE AT NIGHT. MON-TUE NGT: A GREAT START TO THE WORK-WEEK AS HIGH PRESSURE MOVES RAPIDLY E OVER THE SRN PLAINS. WITH THE HIGH REACHING THE MID-MS VALLEY ~12 NOON TUE WINDS WILL QUICKLY REASSUME A SLY COMPONENT THAT'LL GRADUALLY STRENGTHEN TUE AFTERNOON. WED-FRI NGT: NEXT CHANCE FOR TSRA IS SCHEDULED TO ARRIVE WED AS A "LEAD" SHORTWAVE SPRINTS NE OVER THE KS REGION. THE SHORTWAVE WILL SWEEP A COLD FRONT SE ACROSS KS WED NGT/EARLY THU MORNING. DISAGREEMENTS BETWEEN THE ECMWF & GFS INCREASE DURING THESE PERIODS...BUT IT DEFINITELY APPEARS THE BEST CHANCES FOR TSRA WILL OCCUR WED NGT & THU (ESPECIALLY OVER SE KS WHERE NO BETTER ALIGNED WITH THE LWR-DECK MOISTURE AXIS. GREATEST POTENTIAL FOR STRONG-SVR TSRA SHOULD OCCUR THU & THU NGT WHEN "PARENT" MID-UPR DECK TROF IS SCHEDULED TO REACH THE WRN PLAINS THEREBY INDUCING MID-UPR DIFFLUENCE OVER SC & ESPECIALLY SE KS. IF THE ECMWF VERIFIES BY FORMING A MID-UPR LOW OVER THE NM/TX BORDER THU MORNING THAT'LL MOVE E OVER OK THU EVENING/NGT THE CHANCES FOR SVR TSRA WILL INCREASE OVER MOST AREAS (ESPECIALLY SC & SE KS). FIRE WEATHER... STRONG SW WINDS INCREASING TO 30-40 MPH WITH GUSTS ~45 MPH WILL ADVECT MUCH DRIER AIR NE ACROSS KS SUN...THEREBY PROMOTING EXPLOSIVE FIRE OVER ALL AREAS (ESPECIALLY CNTRL & SC KS WHERE GFDIS OF 125-132 ARE LIKELY IN THE AFTERNOON. THESE ARE EASILY THE HIGHEST GFDIS I'VE EVER SEEN & WILL USE VERY STRONG WORDING IN THE RED FLAG WARNING THAT'LL BE IN EFFECT FOR ALL BUT EXTREME SE KS FROM 12N-9PM. THE SW WINDS WILL QUICKLY DIMINISH SUN EVENING...THEREBY LIKEWISE GREATLY DIMINISHING FIRE HAZARDS. AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AVIATION HAZARDS: GUSTY SOUTH WINDS AND ISOLATED SEVERE STORM POTENTIAL EAST OF DRYLINE. LOW PRESSURE EXPECTED TO MOVE FROM NERN CO TO SWRN MN BY 18Z SUN WHILE SLOWLY STRENGTHENING. THIS WILL KEEP GUSTY SOUTHERLY WINDS IN PLACE AREA WIDE. GUSTS TO 30-37 KT EXPECTED THIS PM IN CNTRL/S-CNTRL KS. A SLIGHT DROP OFF IN GUSTS EXPECTED OVERNIGHT...BEFORE WINDS BECOME SWRLY AND SPEEDS INCREASE TOWARD MIDDAY SUN. DRYLINE WILL EXTEND FROM CENTRAL KS SWD TO WRN OK THIS PM INTO TONIGHT...BEFORE SURGING QUICKLY EWD SUNDAY. ISOLATED SEVERE THUNDERSTORMS MAY DEVELOP JUST EAST OF DRYLINE LATE THIS PM/EVE. STORM DEVELOPMENT IS CONDITIONAL ON CAP BREAKING AND GIVEN ANTICIPATED ISOLATED COVERAGE...WILL HOLD OFF MENTION OF TS IN TAFS. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 65 77 43 69 / 30 10 0 0 HUTCHINSON 63 75 42 68 / 30 10 10 0 NEWTON 63 77 43 67 / 40 10 10 0 ELDORADO 64 78 45 68 / 40 10 0 0 WINFIELD-KWLD 67 79 45 70 / 30 10 0 0 RUSSELL 57 70 40 67 / 20 10 20 0 GREAT BEND 57 71 40 67 / 20 10 10 0 SALINA 63 76 43 67 / 30 10 10 0 MCPHERSON 62 75 42 67 / 30 10 10 0 COFFEYVILLE 68 82 53 69 / 20 30 10 0 CHANUTE 67 81 51 68 / 20 30 10 0 IOLA 66 81 50 67 / 20 20 10 0 PARSONS-KPPF 67 81 52 68 / 20 30 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TO 9 PM CDT SUNDAY FOR KSZ032-033- 047>053-067>072-082-083-091>096-098>100. RED FLAG WARNING FROM NOON TO 9 PM CDT SUNDAY FOR KSZ032-033- 047>053-067>071-082-083-091>095-098-099. RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033-047- 048. &&
Hazardous weather outlook, Apr 9, 5:07 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 507 PM CDT SAT APR 9 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-102215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 507 PM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. IF THUNDERSTORMS DEVELOP...ISOLATED SUPERCELL-TYPE STORMS WOULD BE FAVORED. THE MAIN THREATS WILL BE LARGE HAIL UP TO 2 INCHES IN DIAMETER OR GREATER AND DESTRUCTIVE WINDS OF 60 TO 70 MPH. THERE IS A SLIGHTLY BETTER CHANCE OF THUNDERSTORMS LATE TONIGHT AS AN UPPER LEVEL STORM SYSTEM APPROACHES. SOME OF THESE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS TO 50 TO 60 MPH. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM THIS EVENING FOR A COMBINATION OF GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY WHICH WILL RESULT IN EXTREME WILDFIRE DANGER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN EXTREME FIRE DANGER EXISTS FOR ALL OF CENTRAL AND SOUTH-CENTRAL KANSAS...AS WELL AS MOST OF SOUTHEAST KANSAS SUNDAY AFTERNOON AND EVENING. A RED FLAG WARNING IS IN EFFECT ON SUNDAY FOR THESE AREAS FROM 12 NOON TIL 9 PM. A VERY HIGH FIRE DANGER IS LIKELY FOR ALLEN NEOSHO AND LABETTE COUNTIES SUNDAY AFTERNOON AND EARLY EVENING. A FEW THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST KANSAS ON SUNDAY AND MAY PRODUCE HAIL UP TO HALF DOLLAR SIZED AND WINDS AROUND 60 MPH. THUNDERSTORMS ARE POSSIBLE FOR ALL AREAS FROM WEDNESDAY THROUGH THURSDAY AND OVER MOST OF SOUTHEAST KANSAS THURSDAY NIGHT. THESE THUNDERSTORMS MAY BE QUITE STRONG WITH NICKEL-SIZED HAIL AND WINDS AROUND 50 MPH. A VERY HIGH FIRE DANGER IS LIKELY FOR PRIMARILY CENTRAL AND SOUTH CENTRAL KANSAS EACH AFTERNOON FROM MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING PRIMARILY ALONG...AND WEST...OF A LINE FROM WELLINGTON TO COTTONWOOD FALLS.. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES/JMC
In the hours before
Local storm report, Apr 9, 6:15 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
615 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND GST ROSE HILL 37.57N 97.13W
04/08/2011 E60.00 MPH BUTLER KS TRAINED SPOTTER
&&
BDKSpecial weather statement, Apr 9, 8:03 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 803 PM CDT SAT APR 9 2011 KSZ047-050-100145- BARTON-RICE- 803 PM CDT SAT APR 9 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BARTON AND RICE COUNTIES... AT 759 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF MACKSVILLE...OR 17 MILES SOUTHEAST OF LARNED...AND MOVING NORTHEAST AT 55 MPH. QUARTER SIZE HAIL IS POSSIBLE WITH THIS STORM. PEOPLE IN RICE AND SOUTHEASTERN BARTON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORM MAINTAINS INTENSITY AND MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. KETCHAM
Local storm report, Apr 9, 8:44 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
844 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 7 SE ELLINWOOD 38.28N 98.49W
04/09/2011 E1.50 INCH BARTON KS PUBLIC
&&
DUNTENLocal storm report, Apr 9, 8:45 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
845 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL 6 S ELLINWOOD 38.27N 98.57W
04/09/2011 E1.25 INCH BARTON KS STORM CHASER
&&
MWMLocal storm report, Apr 9, 8:48 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
848 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 5 W CHASE 38.36N 98.44W
04/09/2011 M1.75 INCH RICE KS EMERGENCY MNGR
WINDS ESTIMATED AROUND 50 MPH
&&
MWMLocal storm report, Apr 9, 8:49 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
849 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL 6 S ELLINWOOD 38.27N 98.58W
04/09/2011 E1.75 INCH BARTON KS PUBLIC
REPORT RELAYED BY DISPATCH.
&&
DUNTENThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:17 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Rice | 58 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.